MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-1.5-2-HELIX |
| Medical Device Problem Codes |
Break (1069); Stretched (1601); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that when the coil was used, it was stretched.During the withdrawal process, the two coils were stuck together in the microcatheter, which meant the two coils had to be scrapped together.After dragging the two coils out, two new coils were used and the aneurysm filling was successfully completed.The coils were separated/broken/prematurely detached but they were able to be dragged out through the microcatheter.No surgical or medicinal intervention was required.The pushwire was bent/broken and that was not intentional.There was friction/difficulty during the delivery.The physician repositioned the coil 1 time.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.A continuous flush was administered during the procedure.There were no patient symptoms or complications associated with the event.The patient was undergoing surgery for treatment of a irregular, unruptured aneurysm in the lateral wall of the right internal carotid artery communicating segment with a max diameter of 2.7mm and a 1.6mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Ancillary devices include: an echelon10 microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.